Michigan, 2009

Lake-Effect Snow in Michigan, December 9 to 10, 2009

December 9 to 10, 2009 · NWS IWX · 2 events in 2 counties and zones

Lake effect snow developed behind a strong cold front late December 9th, and continued into much of December 10th. Strong winds created whiteout conditions at times.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

Lake effect snow developed behind a strong cold front late December 9th, and continued into much of December 10th. Strong winds created whiteout conditions at times.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Dec 9, 2:37 PM EST, 23 minutes earlier.

Area forecast discussion, Dec 9, 2:37 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
237 PM EST WED DEC 9 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

PRIMARY CONCERNS IN THE SHORT TERM PERIOD REVOLVE AROUND POSSIBLE
BLIZZARD CONDITIONS IN THE FAR NW...FIRST TRUE COLD AIR INTRUSION OF
THE WINTER...AND STRONG WINDS INTO TONIGHT.

DEEP NEARLY STACKED LOW...975 MB AT THE SFC...ACROSS NRN LOWER MI
WILL GRADUALLY PROPAGATE NEWD INTO SW QUEBEC BY LATE TONIGHT/THU.
STAUNCH CAA WILL CONTINUE INTO TONIGHT BEHIND THIS SYSTEM WITH TEMPS
FCST TO DROP INTO THE UPPER SINGLE DIGITS TO MID TEENS BY DAYBREAK
THU. TIGHT SFC PRESSURE GRADIENT AROUND DEEP SFC LOW STILL
YIELDING 30-40 MPH SUSTAINED WINDS WITH GUSTS OF 50-60 MPH. THESE
WINDS WILL RELAX A BIT TONIGHT BUT WILL STAY UP ENOUGH TO ALLOW
FOR WIND CHILLS TO DROP INTO THE SINGLE DIGITS BLO ZERO LATE
TONIGHT INTO THE FIRST PART OF THU MORNING. GRADIENT REALLY DOES
NOT RELAX MUCH MORE TOMORROW AS THE FA WILL BE BETWEEN THE
RETREATING SFC LOW AND A DOME OF HIGH PRESSURE TO THE SOUTH. AS
FOR PRECIP...THE TAIL END OF THE DEFORMATION AXIS IS CURRENTLY
PIVOTING THROUGH THE FA AS OF 19Z. THERE IS AN AREA OF -SN WITHIN
THIS BAND...HEAVIEST IN THE FAR NW WHERE THERE IS SOME LAKE
ENHANCEMENT. EXPECT AN INCH OR TWO OF ACCUMULATION BY EARLY THIS
EVENING IN FAR NW/NC IN AND SW LOWER MI...WITH LESSER AMOUNTS AS
YOU GO SOUTH AND EAST. THE AFOREMENTIONED STRONG WINDS WILL CREATE
BLOWING SNOW AND REDUCED VISIBILITIES. THIS COMBINED WITH THE
FALLING SNOW AND TEMPS FALLING THROUGH THE 20S WILL CREATE SLICK
SPOTS ON AREA ROADS. AS A RESULT...WILL CONTINUE WITH THE WINTER
WX ADV IN THE NW WHERE ACCUMULATIONS SHOULD EXCEED AN INCH THROUGH
EARLY THIS EVENING. COVERED THE REST OF THE FA WITH AN SPS
MENTIONING POTENTIAL SLICK SPOTS WITH ONLY LIGHT SNOW ACCUMS. THIS
ACTIVITY SHOULD TAPER OFF TO FLURRIES THIS EVENING. TONIGHT
THROUGH THURSDAY NIGHT ACROSS MOST OF IN AND OH WILL FEATURE COLD
AND DRY CONDITIONS (OUTSIDE OF A FEW FLURRIES OVERNIGHT) WITH
WINDS AND CLOUDS DIMINISHING WITH TIME...AND TEMPS WELL BLO
NORMAL.

LAKE EFFECT SNOW/BLOWING SNOW WILL DEVELOP TONIGHT AND CONTINUE
INTO THU/THU EVE ACROSS AT LEAST BERRIEN/CASS/ST JOE COUNTIES IN MI
AS COLD WESTERLY FLOW PERSIST. DELTA T/S WILL INCREASE FROM THE
MID TEENS LATE THIS AFTN TO LOW TO MID 20S BY LATE TONIGHT INTO
THU WITH CONTINUED CAA. THIS WILL ALLOW FOR LAKE INDUCED CAPES TO
INCREASE TO 600-800 J/KG...SUPPORTING CATEGORICAL POPS FOR LAKE
EFFECT SNOW IN SW LOWER MI GIVEN NEARLY 280 FETCH. HOWEVER...STRONG
FLOW THROUGH THE COLUMN AND UNFAVORABLE SHORT FETCH HINT AT A LACK
OF ANY TRUE/LONG LASTING ORGANIZATION TO BANDS IN OUR FA. THIS
SHOULD KEEP ACCUMULATIONS FROM GETTING OUT OF CONTROL IN NRN
PORTIONS OF THE AFOREMENTIONED COUNTIES. REGARDLESS...IT IS GOING
TO BE TOUGH GETTING AROUND WITH 2-6 INCHES OF SNOW ACCUMULATION
GETTING BLOWN AROUND BY SUSTAINED WINDS THAT WILL STILL BE 20-30
MPH BY THU. CONTINUED WITH A WINTER WX ADVISORY IN BERRIEN/CASS
THROUGH THU EVENING...AND EXTENDED IT INTO ST JOE MI STRONG FLOW
GETTING ANY SNOW SHOWER ACTIVITY FAR INLAND. CONSIDERED UPGRADING
TO A BLIZZARD WARNING HERE DUE TO STRONG WINDS/REDUCED VIS/COLD
TEMPS. NOT ENOUGH CONFIDENCE TO PULL THE TRIGGER AT THE POINT AS
NOT 80 PERCENT OR GREATER CONFIDENCE IN 3 OR MORE STRAIGHT HOURS
OF BLIZZARD CONDITIONS IN ANY LOCATION.

&&

.LONG TERM...

MAIN ITEMS IN THE EXTENDED REVOLVE AROUND WHEN TO END LAKE EFFECT
POPS IN MICHIGAN COUNTIES AND TIMING OF NEXT WAVE TO AFFECT THE AREA.
TODAYS MODEL CONSENSUS KEEPS LLEVEL WINDS WESTERLY FOR 12 HOURS
LONGER THAN YDAY...THROUGH SAT 12Z..WHICH IS ALSO WHEN H85 TEMPS
WARM SUFFICIENTLY TO SHUT DOWN MECHANISM.  HOWEVER...BUFR SOUNDINGS
SUPPORT CURRENT TIMING OF ENDING POPS BY 00Z SAT...AND ANY IMPACT
AFTER 12Z FRI WOULD BE MINIMAL GIVEN DRY NAM BUFR SOUNDING AND
INVERSION HEIGHT BELOW DGZ.  THUS..FEW CHANGES FOR THIS PERIOD
OTHER THEN TO TIGHTEN UP POPS BASED ON WIND DIRECTION/NAM PLUME
ANALYSIS.  AS TEMPS ALOFT RISE HIGHS WILL MODERATE BACK TO NEAR OR
JUST ABOVE FREEZING SAT AND CLOSER TO CLIMO SUN.  WONT BUY IN
COMPLETELY TO WARMER MEX GUIDANCE WHICH HAS COME UP 10 DEGREES FOR
SUNDAY HIGHS OVER THE PAST 48 HOURS...BUT WILL TREND THAT DIRECTION
CLOSER TO THE ENSEMBLE MEAN.

LATE EXTENDED IS STILL HAMPERED BY SIGNIFICANT DIFFERENCES IN MODEL DETAILS
BEYOND SUNDAY AS HANDLING DIVERGES RAPIDLY WITH ALEUTIAN LOW AND
RETROGRESSION OF VORTEX OVER CANADA BEFORE IT SINKS SW AND
DIGS OUT RENEWED TROUGHING THROUGH THE CENTRAL PLAINS INTO THE
GREAT LAKES.   BOTH MODELS BRING WAA PRECIP INTO THE CWA...BUT
DIFFER BY 12-24 HOURS SUN/MON...AND FOLLOW WITH ANOTHER WAVE COMING
OUT OF THE CENTRAL PLAINS WITH THE GFS MUCH WEAKER/FASTER AND THE
ECMWF COMPACT BUT MORE POTENT. THUS THE SOLNS CONTINUE TO INDICATE A
CHANCE FOR PRECIP AT SOME POINT EARLY IN THE WEEK BUT RUN TO RUN
CONSISTENCY IS POOR MAKING TIMING DECISION QUITE DIFFICULT. AS A
COMPROMISE BETWEEN THE MODELS AND COLLAB WITH NEIGHBORING
OFFICES...CHC POPS HAVE BEEN ADDED MONDAY.   COOLER AIR SHOULD
FOLLOW MIDWEEK WITH TROUGH PROGRESSING THROUGH THE UPPER MIDWEST AND
TEMP GRIDS REFLECT A MODEST COOL DOWN DAYS 6-7.

&&

.AVIATION...
18Z TAFS.
INTENSE SFC LOW PRESSURE SYSTEM NOW LOCATED OVER NORTHERN LOWER
MICHIGAN GENERATING SUSTAINED WINDS OF 25-30KT WITH KFWA REPORTING A
GUST OF 49KT. GUSTY WINDS TO CONTINUE MAJORITY OF THE TAF
PERIOD...DIMINISHING SLIGHTLY AFTER 00Z. SNOW SHOWERS OVER MUCH OF
THE AREA ATTM AND EXPECTED TO CONTINUE THROUGH 00Z AT KFWA WITH
PREVAILING MVFR VSBYS. WRAP AROUND MOISTURE FROM EXITING LOW
COMBINED WITH LAKE ENHANCEMENT WILL ALLOW SNOW SHOWERS TO PERSIST
THROUGH 12Z AT KSBN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WARNING UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
     INZ003>009-012>018-020-022>027-032>034.

     WINTER WEATHER ADVISORY UNTIL 9 PM EST /8 PM CST/ THIS EVENING
     FOR INZ003>005.

MI...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR MIZ077>081.

     WINTER WEATHER ADVISORY UNTIL 7 PM EST THURSDAY FOR MIZ077>079.

OH...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR OHZ001-002-004-
     005-015-016-024-025.

LM...STORM WARNING UNTIL 7 PM EST THIS EVENING FOR LMZ043-046.

     GALE WARNING FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY FOR
     LMZ043-046.

&&

SHORT TERM...STEINWEDEL
LONG TERM...LUDINGTON
AVIATION...LOGSDON
Hazardous weather outlook, Dec 9, 7:35 AM EST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
735 AM EST WED DEC 9 2009

INZ003>005-MIZ077>079-101000-
LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS
735 AM EST WED DEC 9 2009 /354 AM CST WED DEC 9 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN ARCTIC BLAST WILL ARRIVE TODAY WITH VERY WINDY
CONDITIONS...SHARPLY COLDER TEMPERATURES AND SNOW SHOWERS BY THIS
AFTERNOON. A WINTER WEATHER ADVISORY AND HIGH WIND WARNING IS IN
EFFECT FOR THE AREA. FOR THE LATEST UPDATES...PLEASE REFER TO THE
APPROPRIATE WINTER WEATHER AND NON PRECIPITATION MESSAGES ISSUED BY
THIS OFFICE.

WIND CHILLS TONIGHT WILL DROP TO ZERO TO 8 BELOW ZERO IN MANY
LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY CONDITIONS AND SNOW SHOWERS WILL CONTINUE ACROSS FAR
SOUTHERN LOWER MICHIGAN AND NORTHWESTERN INDIANA. WIND CHILLS WILL
LIKELY REMAIN IN THE 2 ABOVE TO 7 BELOW ZERO RANGE INTO THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF ICY
ROADS...SNOWFALL AND WIND GUSTS WOULD BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-101000-
LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
735 AM EST WED DEC 9 2009 /354 AM CST WED DEC 9 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

AN ARCTIC BLAST WILL ARRIVE TODAY WITH VERY WINDY
CONDITIONS...SHARPLY COLDER TEMPERATURES AND RAIN CHANGING BACK TO
SNOW BY AFTERNOON. WET AND UNTREATED ROADS WILL LIKELY SEE RAPID
FREEZING ON SURFACES AS THE COLD AIR ARRIVES. IN ADDITION...A HIGH
WIND WARNING IS IN EFFECT FOR THE AREA. FOR THE LATEST
UPDATES...PLEASE REFER TO THE APPROPRIATE NON PRECIPITATION MESSAGES
ISSUED BY THIS OFFICE.

WIND CHILLS TONIGHT WILL DROP TO ZERO TO 8 BELOW ZERO IN MANY
LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA. STRONG WINDS AND
TEMPERATURES ONLY IN THE TEENS ON THURSDAY WILL CAUSE WIND CHILLS
TO REMAIN IN THE 2 ABOVE TO 7 BELOW ZERO RANGE INTO THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF ICY
ROADS...SNOWFALL AND WIND GUSTS WOULD BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-101000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
735 AM EST WED DEC 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOUTHEAST GALES TO 40 KNOTS WILL PERSIST INTO TONIGHT WITH GUSTS
INCREASING TO 55 KNOT STORMS BY LATE MORNING. WAVES WILL LIKELY
EXCEED 20 FEET BY TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WEST TO SOUTHWEST GALES TO 40 KNOTS WILL CONTINUE THROUGH THURSDAY
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Special weather statement, Dec 9, 2:12 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
212 PM EST WED DEC 9 2009

INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-
005-015-016-024-025-092115-
LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN...
GARRETT...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC...
FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER...
ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...
COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...
NEW HAVEN...MONTICELLO...BROOKSTON...MONON...LOGANSPORT...
ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
212 PM EST WED DEC 9 2009 /112 PM CST WED DEC 9 2009/

SNOW SHOWERS WILL CONTINUE THIS AFTERNOON. WHILE LITTLE
ACCUMULATION IS EXPECTED...VERY WINDY CONDITIONS ALONG WITH
FALLING TEMPERATURES WILL PRODUCE AREAS OF BLOWING SNOW AND SLICK
ROADS. THIS WILL CREATE HAZARDOUS TRAVEL CONDITIONS...MOTORISTS
ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION WHEN DRIVING.
Local storm report, Dec 9, 2:25 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
225 PM EST WED DEC 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0146 PM     NON-TSTM WND GST 5 SW FORT WAYNE         41.02N  85.21W
12/09/2009  M58 MPH          ALLEN              IN   ASOS

&&

EVENT NUMBER IWX0900121

NG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 lake-effect snow. Local standard time, as filed.

Lake-Effect Snow, Berrien

When
December 9, 3:00 PM EST to December 10, 7:00 PM EST
Where
Berrien forecast zone
Reported by
Trained Spotter

Moderate to heavy lake enhanced snow developed during the afternoon hours of December 9th. This transitioned into more of a pure lake-effect snow event that night into much of December 10th. Strong winds accompanied the lake-effect snow, which created whiteout conditions at times along with drifting of the snow. The heaviest accumulations were seen across the northeast corner of Berrien County, where amounts of 6 to 12 inches were common. A trained spotter reported 7.0 inches of total snow accumulation 10 miles east of Benton Harbor.

Lake-Effect Snow, Cass

When
December 9, 3:00 PM EST to December 10, 7:00 PM EST
Where
Cass forecast zone
Reported by
CoCoRaHS
Coordinates
41.915, -85.993 (the zone’s center; the record gives no point)

Moderate to heavy lake enhanced snow developed during the afternoon hours of December 9th. This transitioned into more of a pure lake-effect snow event that night into much of December 10th. Strong winds accompanied the lake-effect snow, which created whiteout conditions at times along with drifting of the snow. The heaviest accumulations were seen across the northwest corner of Cass County, where amounts in excess of a foot were common. A trained spotter reported 17.3 inches of total snow accumulation 5 miles north-northwest of Dowagiac.

What these are

Lake-Effect Snow
Heavy snow in bands downwind of a large lake as cold air crosses warmer water.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2009Every state in 2009This day in weather historyWarnings in Michigan, December 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 199279, 199280.